I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Has RT Failed

User
Posted 01 August 2017 12:06:37(UTC)
Hi Guys

I had my 1st Chemo on Friday, Saturday my taste buds were affected and I also experienced a slight nausea, so all par for the course. My main problem is the bone pain which has been horrendous which starting on Sat night and affected every bone in my body even my teeth, so guys what do I take to control the pain, I have taken paracetamol 500mg every few hours which helps but only slightly, also from your experience how long does this symptom last and is it likely to happen after every cycle.

Thank you

Roy
User
Posted 01 August 2017 13:11:09(UTC)

Can't help much Roy because I got little in the way of bone pain after each infusion. How about calling the chemo nurses in the ward where you had chemo (I'm assuming you have a similar structure at your hospital as I had at the RD&E)? Have you tried 1g of paracetamol (the max dose every 4 hours up to 4g per day)? I find that dose is helping with the shoulder pain I now have.

Thanked 1 time
User
Posted 01 August 2017 13:21:21(UTC)

Hi Roy when my OH had chemo approx 3/4 days after he would get horrendous pains in thighs and also in old injurys such as ribs ,ankle and even in his ear where years earlier when he'd been welding a piece of moulten metal went in ,he delt with it by taking co-codomel .It would be mainly at night when it was bed time and last approx 2/3 days .this gradually eased after the 3 cycle of chemo .hope this helps
Debby

Thanked 1 time
User
Posted 01 August 2017 13:45:03(UTC)

The best pain relief you can obtain over the counter is co-codamol ( a mixture of paracetamol and codeine ) and Ibuprofen , taken at the same time 4 hourly. It's like 3 painkillers in one hit. But make sure you eat and also be aware you can get constipated. Also , Codeine is addictive apparently so should be used for 3 days only. Never stopped me. Dissolvable tablets in water hit the pain quickly




If life gives you lemons , then make lemonade
Thanked 1 time
User
Posted 02 August 2017 12:47:34(UTC)
Well I have talked to a few people regarding the control of the pain, so it seems it will be initially trial and error with over the counter meds. One thing that came out of the discussion was this was maybe associated with the injection I self administered on sat which was to boost the white blood cells which makes sense.

Thanks

Roy
User
Posted 02 August 2017 16:20:01(UTC)

My husband has had 2 Chemo sessions and also self injecting Filgrastim. He had some bone pain but was told this was due to the injections. The pain responded to pain killers and didn't last long in his case. He was told if it continued or got worse then to phone the hotline no we had been given. If you have been given a contact no it may well be worth asking. My understanding is that Filgrastim is fairly new to be used in this way and they are wanting to monitor any side effects.

Thanked 1 time
User
Posted 02 August 2017 21:59:55(UTC)
Hi hiitsme

It does seem to be related to the injection, I assumed it was a normal part of the treatment and everyone had it, so I will be having a word with my Onco and requesting a pain killer to control the symptom next time if needed, as I don't want that intensity of pain again.

How is your husband responding to the chemo?

Thank you

Roy
User
Posted 02 August 2017 22:14:18(UTC)
Hi Roy ,
I can't comment on the pain level re the chemo but no one should experience pain that is not well controlled so my advice would be contact your GP asap , also your oncology nurse please don't assume it is part and parcel of any treatment . Phone the chemo dept and explain what is happening.

BFN
Julie X
NEVER LAUGH AT A LIVE DRAGON
Thanked 1 time
User
Posted 03 August 2017 09:30:40(UTC)
Hi Julie

The pain level has now reduced fo a manageable level. I found the card they give you to report problems and rang the number and was told I could take over the counter meds that I am not allergic to, but I will be asking for something more powerful next time. If the intensity is relative to its affect on the cancer then it's given it a good kicking.

So pleased to see Trevor is improving, it shows you that we all should question what we are told and not always accept the prognosis, we are all individuals and one size does not fit all,so keep on fighting for your man. Remind him he owes you one.

All the best

Roy
User
Posted 18 August 2017 09:43:59(UTC)
Just viewed my results 3 weeks after my first Chemo, my PSA has gone up from 5.7 to 7, so you can imagine I am gutted, especially as it was going down albeit slowing in its reduction time. I am aware that sometimes PSA can rise initially and then decrease at the start, so if any of you guys out there have experienced this, did you achieve a reduction after further cycles.

I talked to my Onco regarding the pain after the jab to increase my WBC and he said that I won't receive it this time, as my count is well up at 17,000 so that's a plus, my red cell count has gone down slightly but still within normal limits and all other blood seem OK so the green light has been given to proceed with cycle 2 next Tuesday.

All the best

Roy
User
Posted 18 August 2017 11:09:40(UTC)

Can't answer your query Roy but want to wish you well. Hopefully the PSA rise is to be expected at this stage.

Good luck with the next round of chemo

Bri

Thanked 1 time
User
Posted 18 August 2017 11:54:26(UTC)
Hi Roy

The cabazataxel I am on at the moment I had small increases in PSA on both my first and second cycle then a good drop on the third
Hope you get the same results
Si
Don't deny the diagnosis; try to defy the verdict
Thanked 1 time
User
Posted 18 August 2017 16:21:12(UTC)
Hi Si

I am Docetaxel at the moment but will ask if I would be better off with cabazataxel if my PSA continues to increase. It's good to see you are getting a good response and long may it continue

Thanks

Roy
User
Posted 18 August 2017 17:58:22(UTC)

Good luck Roy
always watching and wishing you well
Barry

Thanked 1 time
User
Posted 18 August 2017 18:12:10(UTC)

Wishing you the best Roy as ever. Hope things come good for you




If life gives you lemons , then make lemonade
Thanked 1 time
User
Posted 18 August 2017 20:46:32(UTC)
Hi Roy,
Can't comment re the PSA and chemo but just wanted you to know that I am thinking of you .
X
BFN
Julie X
NEVER LAUGH AT A LIVE DRAGON
Thanked 1 time
User
Posted 19 August 2017 00:08:31(UTC)
Hi Roy,

I just wanted to wish you Good Luck and hope everything goes well with the chemo. Try not to worry, I know it's hard not to but hopefully the PSA will start to fall.

Steve

Thanked 1 time
User
Posted 19 August 2017 07:21:49(UTC)

Take heart Roy, I don't think medics expect a drop after only one session!

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


Thanked 1 time
 
©2017 Prostate Cancer UK